# SDR 97ZZZX3677

- Difficulty date: July 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N24KG
- Make and model: Piper PA-34-200T
- Aircraft serial: 348070309
- Engine: Cont TSIO360EB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: SA642337
- Condition: Failed
- Location: Crank Main
- Part time: 1,318 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETIC RETRIEVAL TOOL PRODUCED A METAL PIECE, .870 INCH BY .210 INCH BY .100 INCH FROM CRANKCASE SUMP.  INVESTIGATION DISCLOSED NR 3 MAIN BEARING WAS LOOSE IN CRANKCASE AND WAS THE SOURCE OF THE METAL FRAGMENT.  DISASSEMBLY SHOWED NR 2 MAIN BEARING WAS WORKING IN CRANKCASE ALSO.  THROUGH-BOLT TORQUE HAD BEEN CHECKED 30 HOURS PREVIOUSLY AND WAS FOUND BELOW SPECIFICATION.  SUBMITTER STATED ASSUMPTION IS THAT WAS THE CAUSE OF THE BEARING FAILURE.  DISCREPANCY WAS FOUND DURING TOP OVERHAUL PROCESS.
